Hail, Seward
- When
- June 11, 3:10 PM CST
- Where
- Seward County, 2.09 mi E of Cordova
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 40.720, -97.310
Public reported golf ball sized hail.
An enhanced risk for severe weather resulted in a couple of tornadoes including a confirmed EF1 that started in Gage County and finished in Marshall County in Kansas. Additionally, storms near Beatrice, NE produced massive 5 inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An enhanced risk for severe weather resulted in a couple of tornadoes including a confirmed EF1 that started in Gage County and finished in Marshall County in Kansas. Additionally, storms near Beatrice, NE produced massive 5 inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 11, 1:54 PM CST, 1 hour 16 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 254 PM CDT Sat Jun 11 2022 ...Updated Forecast Discussion... .DISCUSSION... Issued at 255 PM CDT Sat Jun 11 2022 Low amplitude ridge building into the area today is bringing some of the warmest temperatures of the season so far to eastern Nebraska and western Iowa. June has been unremarkable for temps so far. You'd have to go back 30 days to find the warmest day of the season so far when most locations managed mid-90s on May 12th. Sticky dewpoints are in the upper 60s and low 70s. The short-term focus is on severe weather potential later this afternoon and evening on the periphery of the upper ridge. With this moist airmass warming quickly, we've got MLCAPE pushing 4000 J/kg across the heart of the area. Low level lapse rates will push over 8C/km. Lowest 2000 feet of hodographs are eye-catching. A weak boundary is sagging out of South Dakota and may serve as the focus for initiation. Surface based discrete supercells are expected to develop quickly after 21Z. Cells are expected to produce a large hail threat with 2"+ hail a reasonable expectation for the worst of them. A tornado or two seems quite possible. Storms will be isolated and move south quickly. The threat may be over for the Omaha metro by 6pm and out of the CWA by around 9pm. They'll have a tendency to grow upscale and produce damaging wind gusts as they push into Missouri. Storms will also be producing heavy rain with PWAT values over 2", but with their quick progression and isolated nature, flooding isn't expected. Moist easterly flow and a shortwave riding across southern SoDak may help develop low cigs early on Sunday morning, though they shouldn't last long after sunrise. Isolated PoPs seem warranted in northern zones. Only a few high clouds will remain through the remainder of the day and the powerful mid- June sun will drive temps to numbers at or just above those noted this afternoon. Heat advisories have been issued for areas on the other side of the Kansas state line. Will hold off as this forecast doesn't quite push apparent temperatures to 105 for most, though it'll be close in our southern tier of counties. Night shift will have to consider issuing for a couple of southern counties at least. Convection should be limited through the afternoon and evening with the cap in place, but isolated storms in western Nebraska in the evening may coalesce into a line and produce a threat of damaging wind gusts after midnight in northeast Nebraska. Plenty of moving parts in that scenario, but most guidance basically agrees. Monday will be dry and hot. NAEFS ensembles show all 52 members have low levels warmer than all values in the 1979-2009 climatology for mid-June... 00z and 12z both. It's an extreme forecast for the time of year. * Omaha's record of 101 is currently forecast to fall. * Lincoln's record of 102 is, too. * Norfolk may fall a degree shy. This will be the warmest day of the season so far. It may be the warmest day of the year. In the past 9 years, only once has Omaha managed triple digits two or more times. (There were 11 instances in 2012 when the drought monitor looked a lot like it currently does.) A cold front on Tuesday spoils the fun. Triple digits are possible near Missouri with temps 10-15 degrees cooler in the northern reaches of the CWA as the "cooler" air works in. A shortwave may interact with the front and produce some rain and thunder Tuesday night. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1212 PM CDT Sat Jun 11 2022 A wind shift will settle across the area today from north to south and bring light and variable winds. Primary concern is threat of severe storms late this afternoon and evening. Possible at KLNK and KOFK, but have kept from TAF from now due to low chances. Went with VCTS at KOMA from 21Z Saturday to 00Z Sunday. Expect IFR cigs to develop at KOMA and KLNK from about 11Z Sunday to 15Z. May even dip to FL004 (LIFR) at KLNK at that time. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Nicolaisen AVIATION...Nicolaisen
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 332 PM CDT Sat Jun 11 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 332 PM CDT Sat Jun 11 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Thunderstorms are possible late this afternoon and evening with severe storms possible mainly south of the I-80 corridor. Large hail will be the primary threat. A few storms will also be capable of producing tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday There is a chance for thunderstorms Sunday night and again Tuesday night and Wednesday. Sultry conditions are expected Sunday through Tuesday. It appears Monday will be the hottest day with highs anywhere from 96 to 102 degrees and heat indicies approaching 109 degrees in some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening over southeast Nebraska and southwest Iowa.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT JUN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FUNNEL CLOUD 5 NNW NORTH BEND 41.53N 96.81W
06/11/2022 DODGE NE TRAINED SPOTTER
ROTATING WALL CLOUD, OCCASIONAL FUNNELS THAT
ARE PARTIALLY OBSCURED BY RAIN.
&&
TSNThe Omaha radar (KOAX), 104 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
16 hail, 5 thunderstorm wind, 2 tornado. Local standard time, as filed.
Public reported golf ball sized hail.
Public reported 3 inch hail.
Trained spotter reported 3.75 inch hail.
Broadcast media received report and photo of 5 inch hail.
Public reported grapefruit sized hail.
Public reported 1.5 inch hail.
Public reported 1 inch hail.
Public reported via mPing 3.25 inch hail.
Public reported 1.25 inch hail.
Public reported quarter sized hail.
Trained spotter reported a brief touch down of a tornado east of Blue Springs.
Public reported trees and powerlines down.
Public reported 1-inch hail.
The tornado started approximately 7 miles south-southwest of Wymore, NE, doing damage to trees just west of S 23 Rd between E Walnut Rd and Willow Rd. The tornado continued south-southeastward, damaging the roof of a residence and barn, as well as power poles along Willow Rd. The track then turned more southeast, crossing State Line Rd into Marshall County, KS, between 8th Rd and S 36 Rd where damage to farm outbuildings was noted. The tornado continued southeast and caused damage to power poles along US Highway 77 just south of Bison Rd before lifting shortly thereafter.
Public reported quarter sized hail.
Trained spotter reported quarter sized hail.
Trained spotter measured a peak wind gust of 53 knots.
Public sent in photo of measured 2.25 inch hail.
Public reported nickel to quarter sized hail on the south size of Bellevue via social media.
Public reported shingles blown off roof.
Trained spotter measured a peak wind gust of 53 knots.
Public reported slightly larger than golf ball sized hail and significant damage to siding and crops.
Public reported tree limbs broken; shingles blown off roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2022Every state in 2022This day in weather historyThe tornado archive for Nebraska, 2022Warnings in Nebraska, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036829, 1036830, 1036831, 1036832, 1036833, 1036834, 1036835, 1036836, 1036837, 1036838, 1036839, 1036840, 1036841, 1036842, 1036843, 1036844, 1036845, 1036846, 1036847, 1036848, 1036851, 1036849, 1036850.